MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT
Model Number LXB10080
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 03/2024.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly deployed prematurely.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a stent placement procedure, the device allegedly deployed prematurely.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system was not returned for evaluation and no photos were provided.Therefore, the reported issue could neither be reproduced nor verified.Based on available information and as the sample was not returned for evaluation, the investigation is inconclusive.A definite root cause for the reported issue could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risks.With regards to directions for use, the instructions for use states "begin deployment by pulling the trigger on the deployment pistol towards the operator.This will withdraw the outer catheter and start the release of the stent.The stent release begins after 3 to 4 full trigger pulls".Regarding potential damages the instructions for use states: "prior to use, visually inspect the system for any sign of damage.Lf damaged, do not use.Failure to observe this precaution may result in patient injury".Regarding preparation of the device the instructions for use states that "flush the delivery system with sterile saline solution through the two female injection adapters on the pistol handle.When using a hydrophilic guide wire, we recommend flushing by means of a separate screw-on y-adapter with tuohy-borst connector with the guide wire in place".Regarding directions for use, the instructions for use states "insert a.035 inch guide wire through the endoscope into the bile duct system and pass through the stricture.Predilatation of the stricture is not normally necessary, but may be of help in introducing the delivery catheter through very narrow stenoses".H10: d4 (expiration date: 03/2024), g3 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
FLEXXUS ENDOSCOPIC BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13096751
Report Number9681442-2021-00647
Device Sequence Number16652159
Product Code FGE
UDI-Device Identifier00801741099298
UDI-Public(01)00801741099298
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K031186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXB10080
Device Catalogue NumberLXB10080
Device Lot NumberANFQ0522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown